Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 169, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2014, 7:52 PM CDT for Howell County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 28, 2014, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS53 KSGF 290052
SVRSGF
MOC091-290130-
/O.NEW.KSGF.SV.W.0169.140629T0052Z-140629T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLOW SPRINGS TO 9 MILES SOUTH OF WILLOW SPRINGS TO
18 MILES SOUTH OF WILLOW SPRINGS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY...POMONA...WHITE CHURCH AND WILLOW
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9211 3684 9205 3701 9209 3705 9189
3705 9166 3679 9166 3679 9168 3676 9168
TIME...MOT...LOC 0052Z 254DEG 33KT 3694 9197 3687 9193
3675 9201
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
358
WWUS53 KSGF 290108
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT SAT JUN 28 2014
MOC091-290130-
/O.CON.KSGF.SV.W.0169.000000T0000Z-140629T0130Z/
HOWELL MO-
808 PM CDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOWELL COUNTY UNTIL 830 PM CDT...
AT 806 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MOUNTAIN VIEW TO 8 MILES SOUTHWEST OF
MOUNTAIN VIEW TO 18 MILES SOUTHWEST OF MOUNTAIN VIEW...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY AND WHITE CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3690 9185 3699 9186 3705 9184 3705 9166
3684 9166 3678 9189
TIME...MOT...LOC 0108Z 251DEG 33KT 3697 9179 3690 9175
3678 9184
HAIL...<.75IN
WIND...60MPH
$$
WISE863
WWUS53 KSGF 290121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SAT JUN 28 2014
MOC091-290131-
/O.EXP.KSGF.SV.W.0169.000000T0000Z-140629T0130Z/
HOWELL MO-
821 PM CDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL COUNTY
WILL EXPIRE AT 830 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3690 9185 3699 9186 3705 9184 3705 9166
3684 9166 3678 9189
TIME...MOT...LOC 0121Z 251DEG 33KT 3698 9164 3691 9160
3679 9169
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:46 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 28, 6:46 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT Sat Jun 28 2014 .SHORT TERM...(This Evening through Sunday) Issued at 304 PM CDT SAT JUN 28 2014 Expectations have not changed all that much regarding the severe and flooding potential for late this afternoon and this evening. The main show will be a line of thunderstorms currently approaching the MO/KS line. As a cold pool continues to become established along with the maturation of a rear inflow jet, we are expecting a severe straight line wind threat to persist towards the Highway 65 corridor into this evening. We will be monitoring any line surges towards the northeast for an enhanced straight line wind threat and brief mesovortex potential. Another concern we have for later tonight is this line eventually folding over and becoming orientated more west to east. If this happens, a flash flood threat may emerge. Current thinking is that this may happen more across northeastern Oklahoma and northern Arkansas, but it will be a close call. Storms should generally push out of the area by late tonight, but some lingering activity will remain possible into Sunday morning across southern Missouri. Most of Sunday then looks dry with rather warm and muggy conditions expected. With dew points in the lower 70s, we should see afternoon heat indices in the middle to upper 90s. .LONG TERM...(Sunday Night through Saturday) Issued at 304 PM CDT SAT JUN 28 2014 Hot and humid conditions are then expected into Monday as the upper level flow flattens out. Highs should warm into the lower 90s with afternoon heat indices potentially cracking the century mark across central Missouri. We will have to watch for MCS development across the Corn Belt Sunday night. There is the potential that this activity could graze central Missouri from late Sunday night into Monday morning. Medium range models then continue to advertise a strong upper level trough moving east across the northern tier of states from Monday into Tuesday. This trough should have no problem driving a front south into the Ozarks from Monday night into Tuesday. This will give us our next opportunity for showers and thunderstorms. These storms may linger into at least Wednesday as that front begins to stall out. At this time, it looks like the front may get just far enough south to clear the area by Thursday. We'll have to watch this closely with the 4th of July Holiday approaching. Temperatures behind this front will cool to slightly below normal values. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 642 PM CDT SAT JUN 28 2014 A line of thunderstorms will clear out of southern Missouri early this evening. However, additional scattered thunderstorms are expected to reform across southern Missouri later this evening into the overnight period. MVFR and brief IFR can be expected with these storms. Low level wind shear is also expected as a low level jet stream develops over the region. Thunderstorms will then end early Sunday morning with MVFR ceilings persisting for a part of the morning. VFR is then expected by the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Jun 28, 7:49 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CDT SAT JUN 28 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 749 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A LINE OF THUNDERSTORMS WILL PUSH OUT OF THE EASTERN MISSOURI OZARKS BEFORE 10 PM. THIS LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND PERHAPS SOME SMALL HAIL. ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN EXPECTED TO PUSH INTO EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI LATE THIS EVENING...AND THEN INTO THE REMAINDER OF SOUTHERN MISSOURI OVERNIGHT. THESE STORMS MAY REPEATEDLY TRACK OVER THE SAME LOCATIONS AND POSE AT LEAST A LIMITED RISK FOR FLASH FLOODING OVERNIGHT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. OTHERWISE...FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS ALONG WITH THE POTENTIAL FOR HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO OCCUR LATE MONDAY THROUGH WEDNESDAY. THERE IS A LIMITED THREAT FOR SEVERE STORMS NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE ON MONDAY NIGHT WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN SEVERE THREAT. HEAT INDICES WILL CLIMB INTO THE MIDDLE 90S TO NEAR THE 100 DEGREE MARK EACH AFTERNOON FROM SUNDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jun 28, 5:36 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT SAT JUN 28 2014
MOZ068-079-080-089>091-095-103-104-282315-
CHRISTIAN MO-GREENE MO-HICKORY MO-POLK MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-
536 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN DADE...
GREENE...HICKORY...POLK...STONE...WESTERN DALLAS...WESTERN TANEY AND
WESTERN WEBSTER COUNTIES UNTIL 615 PM CDT...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
HUMANSVILLE TO 9 MILES WEST OF HUMANSVILLE TO 6 MILES WEST OF BONA TO
EVERTON TO 6 MILES SOUTHWEST OF ELSEY TO 12 MILES WEST OF
LAMPE...MOVING EAST AT 45 MPH. WINDS AROUND 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE
BOLIVAR...BRANSON...CRANE...EVERTON...GALENA...HERMITAGE...KIMBERLING
CITY...MORRISVILLE...NIXA...OZARK...REPUBLIC...ROGERSVILLE...SPRIN
GFIELD... AND WILLARD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE...LAKE TANEYCOMO...POMME DE TERRE LAKE...POMME DE TERRE
STATE PARK...STOCKTON LAKE...TABLE ROCK LAKE...TABLE ROCK STATE PARK
AND TRUMAN LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 93 WILL
ALSO BE IMPACTED BY THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3650 9358 3728 9361 3729 9374 3752 9382
3758 9382 3758 9362 3783 9363 3783 9357
3791 9357 3792 9351 3798 9351 3807 9320
3806 9314 3773 9314 3748 9306 3700 9297
3649 9304
TIME...MOT...LOC 2234Z 249DEG 45KT 3788 9370 3778 9366
3756 9370 3737 9362 3682 9352 3658 9357
WISELocal storm report, Jun 28, 5:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST 4 NW EVERTON 37.38N 93.75W
06/28/2014 E50 MPH DADE MO NWS EMPLOYEE
ESTIMATED 45-50 MPH WINDS. NO BRANCHES DOWN.
&&
DSALocal storm report, Jun 28, 6:32 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 4 W PIERCE CITY 36.95N 94.08W
06/28/2014 NEWTON MO COUNTY OFFICIAL
WINDS BLEW OUT WINDOWS AND BLEW OFF A PORCH.
&&
DSALocal storm report, Jun 28, 6:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 WSW PINEVILLE 36.58N 94.47W
06/28/2014 MCDONALD MO EMERGENCY MNGR
*** 2 INJ *** TREES AND LIMBS DOWN AT ELK SPRINGS ROAD
AND ELK RIVER. TWO MINOR INJURIES FROM FLYING DEBRIS DUE
TO WIND NEAR SHADY BEACH CAMPGROUND.
&&
GAGANLocal storm report, Jun 28, 7:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG VERSAILLES 38.43N 92.84W
06/28/2014 MORGAN MO EMERGENCY MNGR
TREE DOWNED A POWERLINE IN VERSAILLES.
&&
DSASpecial weather statement, Jun 28, 7:36 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SAT JUN 28 2014
MOZ096-097-105-290115-
DOUGLAS MO-HOWELL MO-OZARK MO-
736 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK...NORTHERN
HOWELL AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 815 PM CDT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DORA TO 4 MILES WEST OF SILOAM SPRINGS TO 6 MILES SOUTH OF DORA...
MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE DORA...MOUNTAIN VIEW...PEACE VALLEY...
POMONA...POTTERSVILLE...SILOAM SPRINGS...WEST PLAINS...WHITE CHURCH
AND WILLOW SPRINGS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3658 9233 3679 9222 3691 9225 3701 9204
3705 9182 3705 9166 3679 9166 3679 9168
3671 9168
TIME...MOT...LOC 0036Z 254DEG 33KT 3689 9214 3681 9210
3670 9218
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:36 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Jun 28, 8:19 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 29, 8:55 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon | 6 hr |
| Jun 29, 9:36 AM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jun 29, 2:06 PM CDT | Areal Flood Advisory | SGF | Howell | 6 hr |
| Jun 29, 2:51 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.